NWS Charleston, WV wrote its last area forecast discussion before the first event at Jun 14, 3:34 AM EST, 6 minutes earlier.
Area forecast discussion, Jun 14, 3:34 AM EST, 6 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
434 AM EDT Mon Jun 14 2021
.SYNOPSIS...
A cold front crosses tonight. A weak upper level disturbance
crosses Tuesday. High pressure crosses Wednesday through
Thursday. A cold front crosses Saturday but may stall nearby.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 430 AM Monday...
Fog is developing across the area this morning and is expected to
become rather dense within the valleys, therefore an SPS has
been issued for the entire CWA through 13Z this morning.
Shortly after sunrise, fog should begin to dissipate as mixing
begins.
After a quiet morning, a shortwave trough approaches from the
northwest and brings a cold front into the area. Chances for showers
and storms will increase into the evening, mainly across the
northern and eastern potions of the area, as the front moves
through. Moisture will be quite high across the area, and
moderate instability along with shear around 40 KTs could allow
for isolated storms to become strong or severe. A marginal
risk for severe weather is present for the northern third of
the CWA due with damaging winds as the primary threat. Isolated
high water issues are also possible to the northeast, particularly
if multiple storms cross over the same location, or if storms
occur in an area where soils are already saturated from previous
rainfall. Tonight, showers and storms will taper off as the
front exits to the east.
High temperatures today are expected to be in the mid to upper
80s across the lowlands and in the upper 60s to low 80s in the
mountains. Tonight, lows are expected to be in the 50s across
the area.
&&
.SHORT TERM /TUESDAY THROUGH THURSDAY NIGHT/...
As of 410 AM Monday...
A weak upper level disturbance in northwest flow, and even an
associated weak surface cold front, crossing during the
afternoon and evening hours Tuesday, will take advantage of
afternoon heating to give rise to the chance for showers and
thunderstorms. However, moisture depleted by cold fronts last
night and tonight will lead to minimal instability, limiting if
not precluding the severe and excessive rainfall threats this
time around.
High pressure then builds in Wednesday through Wednesday night,
and then sits over the area Thursday before drifting east of
the area Thursday night. Given the minimal if any hazard threat
Tuesday, this period offers a welcome reprieve from the active
weather of late.
Central guidance temperatures accepted, which are below normal,
the nadir of the cool spell coming Thursday morning, with high
pressure overhead. Lows Thursday morning will be in the 40s for
many, with widespread dense river valley fog. Otherwise,
Wednesday and Thursday will be Chamber of Commerce days, with
abundant sunshine, low humidity, and lowland highs in the 70s
Wednesday, then up to around 80 for Thursday.
&&
.LONG TERM /FRIDAY THROUGH SUNDAY/...
As of 410 AM Monday...
Low level south to southwest flow will increase on Friday,
ahead of a cold front approaching from the northwest Friday
afternoon and night. There may not quite be enough moisture
return this far north and east for a mentionable severe or water
hazard threat with this front. However, after crossing at least
most of the area Saturday, the front may stall across southern
portions of the area, or just south of the area, for the
balance of the weekend. This keeps a chance for showers and
thunderstorms going, mainly south, with a dry interlude more
likely north, given the front pushes far enough south.
The front may wash out as it returns north early next week, but
return low level south to southwest flow will bring warmer and
more humid air into the middle Ohio Valley and central
Appalchians, ahead of the next cold, front early next week.
Central guidance takes temperatures back up to near normal this
period, even above normal for highs Friday, and lows through the
period.
&&
.AVIATION /08Z MONDAY THROUGH FRIDAY/...
As of 155 AM Monday...
MVFR to LIFR conditions are already present at sites where fog
has developed tonight. Ceilings and visibilities are expected
to lower to LIFR across much of the area as fog becomes
widespread. Shortly after sunrise, conditions should begin
improving across the area as fog dissipates. VFR conditions will
then persist through the majority of the day. In the last half
of the period, showers and storms may develop mainly for the
northern sites (PKB/CKB/EKN), which could impact the flight
category if a terminal is directly impacted. Sub-VFR conditions
are again possible late in the period if fog develops.
Winds are generally expected to be westerly through the day,
then northwesterly overnight. Calm to light winds will
strengthen to 5-10KTs during the day, with some gusts around
15KTs possible in the afternoon. Winds become calm to light
again overnight.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z TUESDAY...
FORECAST CONFIDENCE: Medium.
ALTERNATE SCENARIOS: Timing and intensity of fog or stratus
tonight may vary from forecast. Showers/storms may impact a
terminal in the afternoon/evening.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE MON 06/14/21
UTC 1HRLY 08 09 10 11 12 13 14 15 16 17 18 19
EDT 1HRLY 04 05 06 07 08 09 10 11 12 13 14 15
CRW CONSISTENCY L M M M M L H H H H H H
HTS CONSISTENCY L M L L L L H H H H H H
BKW CONSISTENCY L M M M L H M H H H H H
EKN CONSISTENCY M H H H M L H H H H H H
PKB CONSISTENCY L M M L L L H H H H H H
CKB CONSISTENCY M M M M L M H H H H H H
AFTER 06Z TUESDAY...
IFR in fog possible most mornings this week.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.
&&
SYNOPSIS...TRM/JLB
NEAR TERM...JLB
SHORT TERM...TRM
LONG TERM...TRM
AVIATION...JLB
Special weather statement, Jun 14, 1:52 AM EST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
252 AM EDT Mon Jun 14 2021
KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>034-039-040-515>526-141300-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-
WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-
KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-
CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-UPSHUR-
BARBOUR-NORTHWEST RALEIGH-SOUTHEAST RALEIGH-NORTHWEST FAYETTE-
SOUTHEAST FAYETTE-NORTHWEST NICHOLAS-SOUTHEAST NICHOLAS-
NORTHWEST WEBSTER-SOUTHEAST WEBSTER-NORTHWEST POCAHONTAS-
SOUTHEAST POCAHONTAS-NORTHWEST RANDOLPH-SOUTHEAST RANDOLPH-
INCLUDING THE CITIES OF FLATWOODS, RACELAND, RUSSELL, GRAYSON,
OLIVE HILL, CARTER CAVES STATE PARK, GRAYSON LAKE STATE PARK,
ASHLAND, CANNONSBURG, LOUISA, YATESVILLE LAKE STATE PARK,
NEW LEXINGTON, CROOKSVILLE, SOMERSET, MCCONNELSVILLE, STOCKPORT,
ATHENS, MARIETTA, BELPRE, JACKSON, WELLSTON, OAK HILL, MCARTHUR,
HAMDEN, POMEROY, GALLIPOLIS, IRONTON, LAKE VESUVIUS, SOUTH POINT,
CLINTWOOD, GRUNDY, VANSANT, KENOVA, CEREDO, WAYNE, HUNTINGTON,
POINT PLEASANT, NEW HAVEN, RAVENSWOOD, RIPLEY, PARKERSBURG,
VIENNA, ST. MARYS, BELMONT, PADEN CITY, SISTERSVILLE,
MIDDLEBOURNE, HARTS, ALUM CREEK, HAMLIN, TEAYS VALLEY, HURRICANE,
CHARLESTON, SOUTH CHARLESTON, SAINT ALBANS, SPENCER, ELIZABETH,
GRANTSVILLE, HARRISVILLE, PENNSBORO, WEST UNION, WILLIAMSON,
LOGAN, CHAPMANVILLE, MAN, MADISON, CLAY, SUTTON, GASSAWAY,
BURNSVILLE, GLENVILLE, WESTON, CLARKSBURG, BRIDGEPORT, GRAFTON,
WELCH, GARY, WAR, MULLENS, OCEANA, PINEVILLE, BUCKHANNON,
PHILIPPI, BELINGTON, BRADLEY, PROSPERITY, SOPHIA, BECKLEY,
FAYETTEVILLE, MONTGOMERY, MEADOW BRIDGE, SUMMERSVILLE,
CRAIGSVILLE, BIRCH RIVER, RICHWOOD, HOLLY RIVER STATE,
WEBSTER SPRINGS, COWEN, SNOWSHOE, MARLINTON, ELKINS, AND HARMAN
252 AM EDT Mon Jun 14 2021
...Dense valley fog early this morning...
Fog developing across the area overnight will become widespread
within the valleys. Low visibility, around a quarter of a mile or
less at times, will require lower speeds and greater distances
between vehicles.
Prepare for quickly changing visibility upon encountering areas
of fog. Use low beam headlights, and allow more time to reach your
destination safely.
JLB